Illinois, 2006Flood in Illinois, March 14 to 23, 2006
March 14 to 23, 2006 · NWS PAH · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 14, 4:53 AM CST, 7 minutes earlier.
Area forecast discussion, Mar 14, 4:53 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
453 AM CST TUE MAR 14 2006
.DISCUSSION...
A RELATIVELY TRANQUIL WEATHER REGIME IN PLACE IN THE SHORT
TERM...WITH ONLY SMALL RAIN CHANCES EXPECTED THURSDAY AND AGAIN
LATE NEXT WEEKEND.
WITH THE UPPER AIR FLOW PATTERN CURRENTLY SWITCHING FROM SW TO NW
ACROSS THE REGION...MEAN MOISTURE TRANSPORT FROM THE GULF OF
MEXICO HAS BEEN TURNED OFF THROUGH WEDNESDAY. A MINOR SHORTWAVE
RIDGE WILL DOMINATED DURING THAT TIME. ALTHOUGH MIXING WILL BE
TEMPERED TODAY...WEAK COLD AIR ADVECTION WILL KEEP AFTERNOON HIGHS
CLOSER TO NORMAL FOR THIS TIME OF YEAR. THE 40KM GFS INDICATES A
FAIRLY DRY ATMOSPHERE JUST OFF THE SURFACE TODAY. WITH THIS IN
MIND...ANY CLOUD COVER ASSOCIATED WITH MIXING OF SURFACE PARCELS
THROUGH THE PLANETARY BOUNDARY LAYER WILL BE MINIMAL.
A BRIEF PERIOD OF MOISTURE TRANSPORT FROM THE GULF OF MEXICO WILL
BE POSSIBLE WITH AGEOSTROPHIC WIND RESPONSE ASSOCIATED WITH
PROGGED SHORTWAVE MOVING THROUGH THE UPPER MIDWEST EARLY THURSDAY.
ALBEIT SMALL...ENOUGH MOISTURE AND ISENTROPIC LIFT COULD BE
AVAILABLE FOR A CHANCE OF LIGHT RAIN OR SPRINKLES ON THURSDAY. FOR
NOW...I WILL CONTINUE THE USE OF SMALL MEASURABLE RAIN CHANCES
ACROSS THE WFO PAH FORECAST AREA THIS TIME.
DEPSITE THE PASSAGE OF THE SHORTWAVE AND SURFACE COLD FRONT
REFLECTION ON THURSDAY...COLD AIR ADVECTION WILL BE
MINIMAL...SO TEMPERATURES SHOULD NOT STRAY MARKEDLY FROM NORMAL
TEMPERATURES EXPECTED DURING THE NEXT COUPLE OF DAYS.
THE 40KM GFS KEEPS THE WFO PAH FORECAST AREA IN PERSISTANT E-NELY
SURFACE FLOW ALONG THE WESTERN LIMB OF A SURFACE HIGH PRESSURE
RIDGE CENTERED IN SOUTH CENTRAL CANADA. UPGLIDE ALONG THE WESTERN
LIMB OF AN SHARPENING SHORTWAVE RIDGE WILL LEAD TO A LONG
TRAJECTORY UPGLIDE REGION OVER THE LOWER MISSISSIPPI VALLEY SUNDAY
INTO MONDAY. PARCEL SATURATION AND LOCALIZED SHORTWAVE IMPULSES
ALOFT SHOULD BE ENOUGH TO GENERATE A SMALL CHANCE FOR SHOWERS AND
ISOLATED THUNDERSTORMS INTO SOUTHEAST MISSOURI AND WESTERN
KENTUCKY. GIVEN THE UNCERTAINTY ON TIMING FOR ANY
PRECIPITATION...I DID NOT CHANGE ONGOING PRECIPATION FORECAST FOR
THE LATE SUNDAY/EARLY MONDAY TIME PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SMITH
Hazardous weather outlook, Mar 14, 4:30 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
430 AM CST TUE MAR 14 2006
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
430 AM CST TUE MAR 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...A NUMBER OF RIVERS ACROSS THE REGION ARE ABOVE FLOOD STAGE.
REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE DURING THE WEEK.
REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
SMITH
Flood, Gallatin
- When
- March 14, 5:00 AM CST to March 23, 12:00 PM CST
- Where
- Gallatin County, Shawneetown
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.700, -88.133
The Ohio River reached flood stage at Shawneetown after repeated episodes of widespread thunderstorms. At Shawneetown, where flood stage is 33 feet, the river crested at 38.05 feet on March 19. The flooding was minor, primarily affecting agricultural bottomlands.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Jersey, March 14, 2006$20,000 · 21 events
- Wildfire in New Jersey, March 14, 2006$50,000 · 1 event
- Wildfire in Virginia, March 14 to 16, 2006$50,000 · 1 event
- Winter Weather in Vermont, March 14 to 16, 2006$35,000 · 8 events
- Strong Wind in Pennsylvania, March 14, 2006$20,000 · 10 events
- Strong Wind in Maryland, March 14, 2006$5,000 · 5 events
- Heavy Snow in Utah, March 14 to 15, 20065 events
- Strong Wind in Delaware, March 14, 2006$5,000 · 4 events
- Winter Weather in New York, March 14 to 15, 2006$10,000 · 4 events
- Winter Weather in Vermont, March 14 to 15, 2006$10,000 · 3 events
- High Wind in Alaska, March 14 to 15, 2006$5,000 · 100 kt wind · 2 events
- Avalanche in Colorado, March 14, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493806.